MAUDE Adverse Event Report: INFUS MEDICAL (THAILAND) STARCHMARK BREAST TISSUE MARKER; BREAST TISSUE MARKERS

INFUS MEDICAL (THAILAND) STARCHMARK BREAST TISSUE MARKER; BREAST TISSUE MARKERS
Model Number STMKEC10GSS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The device has been returned to the manufacturer for evaluation.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during breast tissue marker deployment, the plunger was allegedly difficult to deploy the marker and once removed from probe the pellet and marker fell out.It was further reported that the applicator was bent and cracked.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required, however requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one starchmark applicator was received for evaluation.The marker applicator was received in two segments, one within the probe used in the event.The marker applicator was removed from the probe without issue, no breaks or cracks were noted.However, it was noted the distal tip was detached.It is likely the detachment was perceived as a break and crack.The marker applicator was examined via x-ray, and noted the wireform to be present within the aperture.Functional testing could not be performed due to the returned sample condition (e.G., detached distal tip).Therefore, the investigation is confirmed for the reported detachment based on the returned sample condition.Furthermore, the investigation is inconclusive for the reported deployment difficulties and failure to separate issue as functional testing could not be performed due to the returned sample condition.Additionally, the investigation is unconfirmed for the reported break and crack.The definitive root cause for the reported detachment, deployment, and separation issues could not be determined based upon the provided information.It is unknown whether procedural issues contributed to the event.Label review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
STARCHMARK BREAST TISSUE MARKER
Common Device Name
BREAST TISSUE MARKERS
Manufacturer (Section D)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH  10280
MDR Report Key7763091
Report Number2020394-2018-01403
Device Sequence Number1860804
Product Code NEU
UDI-Device Identifier00801741032165
UDI-Public(01)00801741032165
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTMKEC10GSS
Device Catalogue NumberSTMKEC10GSS
Device Lot NumberVTBZ00529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1